What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 18, 12:44 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 18, 12:44 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EDT Thu Jul 18 2024
...New AVIATION...
.UPDATE...
Issued at 1105 AM EDT Thu Jul 18 2024
Radar was a bit different than how models initialized last night
with showers and storms developing a bit more to the north and
west. Tried to adjust the PoP grids for this morning to reflect
that, but even then some of the 12Z guidance was off so opted to
blend the old forecast with some of the new NBM guidance. Also
trended some of the high temperatures a few degrees lower,
especially over SW GA, SE AL, and the western FL panhandle.
&&
.NEAR TERM...
(Today and tonight)
Issued at 225 AM EDT Thu Jul 18 2024
Continued troughiness to the north and west will allow for
shortwaves to ride over the ridge currently over the FL Peninsula
and the western Atlantic. This will again lead to forcing for ascent
today, and when coupled with the high moisture content (PWATs around
2 - 2.5 inches) given the established southerly flow, we'll again
have elevated chances for precip today. Showers and storms will
begin this morning across the FL Panhandle and offshore waters and
will then gradually move inland throughout the day. Forcing will be
provided through the sea breeze and by mid-level perturbations.
Ongoing showers and thunderstorms to our west are a few hours ahead
of when high-res guidance had them initiating. We'll have to see if
this early start and it's associated cloud cover leads to reduced
rain chances throughout the day for inland areas. Nonetheless,
activity is expected to be diurnally forced, thus winding down
around sunset.
Expect daytime highs generally in the low to mid 90s with overnight
lows generally in the mid to upper 70s.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 225 AM EDT Thu Jul 18 2024
Broad upper level troughing will extend from southeastern Canada
southwestward into the western Gulf and will serve as the weakness
between an upper high over the four corners and the Bermuda ridge
to our east. To begin Friday, a weak frontal boundary will stretch
across our western zones then move back north during the day while
continuing to weaken. Will want to keep an eye on the location of
the front Friday afternoon for heavier rain locations which may
favor southeast Alabama. Otherwise, PWATs continue in the 1.8-2.5
range with widespread 60-80% rain chances each day. Localized
pockets of flooding could occur in areas of slow moving or
training of storms. Highs both days will be in the low to mid 90s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 225 AM EDT Thu Jul 18 2024
Troughing in the southeast US weakens and pushes back
northwestward as the Atlantic ridge builds back westward into the
area beginning Sunday. Rain chances are slightly less Sunday and
Monday but not by much. There is some low to mid level drier air
on cross sections through our area which may lessen coverage and
thus slightly lower rain chances. A tropical wave and increase in
moisture arrives Tuesday and Wednesday with a return to a more
widespread coverage of convection.
&&
.AVIATION...
(18Z TAFS)
Issued at 138 PM EDT Thu Jul 18 2024
A scattered showers and thunderstorms are being observed over the
eastern half of the service area, west of TLH and ABY. Behind it,
some storms are forming to the southwest over the Gulf. Confidence
is particularly low with any additional development behind this
line though due to models not initializing well. Added some VCTS
into KECP, KABY, and KTLH for the rest of the afternoon, but there
is a chance it could stay dry. Lower vis and cig are possible
with storms, otherwise VFR conditions prevail. Tomorrow will bring
renewed chances for showers and storms. Added vcts to TLH and ECP
after 10Z.
&&
.MARINE...
Issued at 225 AM EDT Thu Jul 18 2024
Favorable marine conditions will continue through early next week.
Light to occasionally moderate south to southwesterly winds are
expected thru this weekend before turning more southeasterly early
next week. Seas will generally run less than 2 feet. Showers and
thunderstorms are expected to develop during the early morning
hours each day. Suddenly higher winds, frequent lightning,
waterspouts, and increased seas are possible in the vicinity of
any storms.
&&
.FIRE WEATHER...
Issued at 225 AM EDT Thu Jul 18 2024
Morning and afternoon showers and thunderstorms are once
again on tap for today and tomorrow. Other than erratic
directional wind changes around thunderstorms, there are currently
no fire weather concerns. Fair to good dispersions are expected.
&&
.HYDROLOGY...
Issued at 225 AM EDT Thu Jul 18 2024
Unsettled weather will continue over the next week with generally
1.5-3 inches of rainfall in our area with locally higher amounts,
with the heavier side of that range favoring our western
counties. Over the next two days, WPC has a marginal risk (Level 1
of 4) for excessive rainfall for areas north and west of the
Florida Big Bend. Localized nuisance flooding in poor drainage
areas will be possible where storms are slow moving or train over
an area for an extended period of time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 92 75 93 75 / 70 20 70 30
Panama City 89 79 89 79 / 90 50 80 60
Dothan 92 74 89 73 / 90 50 90 50
Albany 92 74 92 73 / 70 50 80 40
Valdosta 92 75 95 75 / 60 30 60 30
Cross City 92 75 94 75 / 60 20 70 30
Apalachicola 88 80 89 80 / 90 30 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...KR
MARINE...Scholl
FIRE WEATHER...Oliver
HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 18, 12:13 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
113 PM EDT Thu Jul 18 2024
GAZ158-159-181800-
Brooks GA-Thomas GA-
113 PM EDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL THOMAS AND BROOKS
COUNTIES THROUGH 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 12 miles east of Thomasville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Boston, Pavo, Morven, Barwick, Dixie, Thomasville Municipal
A/P, Barney, Dillon, Patten, Eason, Oaklawn, Pidcock, Brooks Co A/p,
Blue Springs, Hollis, and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8338 3083 8341 3081 8343 3082 8345
3077 8345 3075 8348 3069 8345 3077 8388
3084 8392 3093 8392 3102 8347 3095 8343
3090 8344 3089 8342 3088 8337 3086 8336
TIME...MOT...LOC 1713Z 265DEG 12KT 3086 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
71-BUNKERSpecial weather statement, Jul 18, 12:38 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Thu Jul 18 2024
FLZ018-019-028-181815-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
138 PM EDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TAYLOR...CENTRAL
JEFFERSON AND SOUTHWESTERN MADISON COUNTIES THROUGH 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Monticello, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Iddo, Moseley Hall, Ebb, Lamont, Eridu, Cabbage Grove, Thomas City,
Lake Bird, Wacissa, Wacissa Springs, Sirmans, Shady Grove, and
Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3011 8375 3032 8408 3034 8408 3039 8390
3047 8387 3044 8338
TIME...MOT...LOC 1738Z 277DEG 5KT 3032 8389
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
71-BUNKERSpecial weather statement, Jul 18, 12:54 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM EDT Thu Jul 18 2024
FLZ018-019-GAZ159-160-181830-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
154 PM EDT Thu Jul 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
NORTHERN MADISON...SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS
COUNTIES THROUGH 230 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Monticello, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Greenville, Dills, Aucilla, Cherry Lake, Hamburg, Pinetta,
Lovett, Nankin, Empress, Clyattville, Hanson, and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8380 3065 8379 3071 8331 3044 8331
TIME...MOT...LOC 1754Z 224DEG 8KT 3050 8373
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
71-BUNKER